Alert archive / Colorado / Tornado Warnings in 2015
Tornado Warning 43, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 10, 2015, 8:43 PM MDT for Phillips County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 8:43 PM MDT (02:43 UTC)
- Expired
- Jun 10, 2015, 9:20 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Phillips County, CO
The radar
The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
265
WFUS55 KBOU 110243
TORBOU
COC095-110330-
/O.NEW.KBOU.TO.W.0043.150611T0243Z-150611T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
843 PM MDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN PHILLIPS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 930 PM MDT
* AT 842 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 4 MILES SOUTH OF HIGHLAND CENTER...OR 18 MILES
SOUTHWEST OF HOLYOKE...MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HIGHLAND CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4044 10266 4056 10266 4059 10233 4044 10218
TIME...MOT...LOC 0242Z 273DEG 23KT 4046 10261
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RTG1 follow-up statement
688
WWUS55 KBOU 110320
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
920 PM MDT WED JUN 10 2015
COC095-110329-
/O.CAN.KBOU.TO.W.0043.000000T0000Z-150611T0330Z/
PHILLIPS CO-
920 PM MDT WED JUN 10 2015
...THE TORNADO WARNING FOR SOUTHWESTERN PHILLIPS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTHEAST OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4044 10266 4056 10266 4059 10233 4044 10218
TIME...MOT...LOC 0314Z 273DEG 23KT 4045 10230
$$
RTGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:19 PM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 10, 3:19 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 319 PM MDT WED JUN 10 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 319 PM MDT WED JUN 10 2015 CLOUD COVER TODAY HAS DELAYED AND LIMITED STORMS EARLY THIS AFTERNOON...HOWEVER THE EXPECTED SHORTWAVE TROUGH CURRENTLY PUSHING OVER THE MOUNTAINS AND SOME SKY CLEARING WILL ALLOW FOR STORMS TO INITIATE AND SPREAD EAST. GOOD WARMING OUT OVER THE FAR EASTERN PLAINS...TEMPERATURES IN THE MID 80S...NEAR THE NE/KS BORDER WILL ALLOW FOR THE BETTER CHANCE FOR THE STRONGER AND POSSIBLE SEVERE STRENGTH STORMS INTO THIS EVENING. THE BIGGEST IMPACTS FROM THESE STORMS WILL BE BRIEF HEAVY RAIN AND HAIL...ALTHOUGH WIND PROFILES MAY ALLOW A WEAK TORNADO OR TWO FORM BUT THIS IS LESS PROBABLE. CURRENT PRECIPITABLE WATER VALUES ARE NOW 1.1 INCHES...A TENTH OF AN INCH ABOVE THE RECORD FOR THIS DATE. THIS WILL ALLOW STORMS TO PRODUCE A LOT OF RAIN AND POTENTIAL LOCALIZED FLOODING...ALTHOUGH THESE STORMS WILL BE MOVING AT ABOUT 20 MPH WHICH WILL LIMIT THAT THREAT. STORMS WILL DECREASE AFTER SUNSET AS WEAK SUBSIDENCE MOVES OVERHEAD...HOWEVER WITH THE AMOUNT OF MOISTURE IN THE AIR...WILL KEEP THE SLIGHT CHANCE OF SHOWERS/STORMS GOING THROUGH THE NIGHT. AN UPPER TROUGH WILL STRETCH FROM A LOW OVER THE DESERT SOUTHWEST ACROSS THE NORTHERN ROCKIES THURSDAY MORNING. THE SUBTROPICAL MOISTURE THAT MOVED OVERHEAD TODAY WILL WRAP BACK AROUND IN THE TROUGH AS IT PUSHES EAST. A COLD FRONT WILL PUSH DOWN ACROSS NORTHEASTERN COLORADO THURSDAY MID MORNING INTO THE AFTERNOON CREATING UPSLOPE FLOW. CAPE VALUES OF NEAR 1500 J/KG AHEAD OF THE FRONT WILL ALLOW FOR ADDITIONAL THUNDERSTORMS TOMORROW. THESE ITEMS COMBINED WITH THE PW VALUES OVER AN INCH WILL SET THE STAGE FOR WIDESPREAD RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. ALSO...THE UPPER LOW WILL BE APPROACHING THE AREA...MOVING OVER WESTERN COLORADO BY EVENING WHICH WILL PRODUCE VERY SLOW MOVING STORMS. THIS WILL INCREASE THE CHANCES OF FLOODING THREATS. FLASH FLOOD WATCH WILL BE IN EFFECT FOR STARTING THURSDAY MID MORNING. RAINFALL AMOUNTS BY THURSDAY AFTERNOON ARE EXPECTED TO BE A QUARTER TO HALF AN INCH...WITH LOCALIZED HEAVIER AMOUNTS OVER THE FOOTHILLS AND UNDER THE STRONGER STORMS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 319 PM MDT WED JUN 10 2015 THURSDAY NIGHT AND FRIDAY WILL BE WET FOR ESSENTIALLY THE ENTIRE CWA WITH THE MOUNTAINS...FOOTHILLS AND URBAN CORRIDOR LIKELY SEEING THE MOST/HEAVIEST RAINFALL. UPSLOPE FLOW SHOULD BE ROLLING ALONG IN EARNEST BY 00Z FRIDAY...CONTINUING OVERNIGHT AND THROUGH MUCH OF THE DAY ON FRIDAY. QUASIGEOSTROPHIC ASCENT DURING THIS TIME FRAME ASSOCIATED WITH A CLOSED LOW ALOFT COMING OVER US WILL COMBINE WITH THE UPSLOPE AND PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH AT LOWER ELEVATIONS/HALF AN INCH IN THE HIGH COUNTRY TO CREATE AN IDEAL SITUATION FOR A WIDESPREAD PRECIPITATION EVENT THURSDAY NIGHT AND FRIDAY. SIGNIFICANT TERRAIN-INFLUENCED RAINFALL VALUES ARE SHOWING UP IN THE NWP SOLUTIONS SUGGESTING THAT THERE MAY BE MORE FLOODING CONCERNS THURSDAY NIGHT AND FRIDAY MORNING. THIS ALL SEEMS REASONABLE GIVEN THE FACT THAT THE PRECIPITATION EFFICIENCIES SHOULD BE HIGH. IT ALSO APPEARS THAT ANY SEVERE WEATHER THREAT SHOULD BE LOW EARLY THURSDAY EVENING AND BE CONFINED TO AREAS SOUTHEAST OF DENVER. PRECIPITATION SHOULD DIMINISH FROM WEST TO EAST FRIDAY NIGHT AND EARLY SATURDAY AS THE UPPER LOW MOVES OFF TO THE EAST UPPER LEVEL RIDGING SETTLES IN FROM THE WEST. A MORE TYPICAL LATE SPRING PATTERN WILL PREVAIL DURING THE DAY 4 THROUGH 7 PERIOD WITH UPPER LEVEL HIGH PRESSURE GENERALLY CENTERED OVER THE SOUTHERN ROCKIES AND WEST TO SOUTHWEST FLOW ALOFT OVER COLORADO. THIS SHOULD LEAD TO THE USUAL DIURNAL CONVECTIVE ACTIVITY MAINLY TIED TO THE HIGHER TERRAIN WITH LESSER CHANCES ON THE PLAINS. TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR TO A BIT ABOVE NORMAL. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 319 PM MDT WED JUN 10 2015 THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS TODAY...FROM 22Z TO 01Z. WILL HAVE A TEMPO FOR TSRA IN THE TAFS FOR THIS. VERY HEAVY RAIN...SMALL HAIL AND OUTFLOW WINDS TO 40 KNOTS WILL BE THE MAIN THREATS WITH THE STORMS. MOSTLY CLOUDY SKIES WILL HAVE PARTIAL CLEARING TONIGHT. OUTSIDE OF THUNDERSTORMS...CEILINGS ARE EXPECTED TO REMAIN ABOVE 8000 FEET. EXPECT CEILINGS TO BECOME MVFR AND POSSIBLE IFR TOMORROW AFTER THE PASSAGE OF A COLD FRONT...AROUND 15Z...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS BY 00Z. NORTHEAST WINDS THIS AFTERNOON SHOULD TRANSITION TO SOUTHWESTERLY TONIGHT...THEN NORTH-NORTHEAST TOMORROW AFTER 15Z. && .HYDROLOGY... ISSUED AT 319 PM MDT WED JUN 10 2015 TODAY'S STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN DUE TO THE VERY MOIST AIRMASS. AN INCH IN 30 MINUTES OR LESS WILL BE POSSIBLE WITH THE STRONG STORMS. THE STORMS SHOULD BE MOVING 15 TO 20 MPH...SO NOT EXPECTING STATIONARY STORMS. THE THREAT FOR HEAVY RAIN WILL DECREASE FROM WEST TO EAST THIS EVENING AS THE THUNDERSTORMS MOVE OFF TO THE EAST. A VERY MOIST AIRMASS WILL REMAIN OVER THE STATE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. A COLD FRONT WILL PRODUCE UPSLOPE FLOW THURSDAY WITH WIDESPREAD SHOWERS AND SLOW MOVING THUNDERSTORMS OVER THE PLAINS AND INTO THE FOOTHILLS. A WIDESPREAD MODERATE RAIN EVENT IS THEN EXPECTED THURSDAY NIGHT THROUGH MUCH OF FRIDAY FOCUSING ON THE UPSLOPE AREAS OF THE FRONT RANGE...FOOTHILLS...URBAN CORRIDOR AND PALMER DIVIDE. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES WILL KEEP RIVER LEVELS RUNNING HIGH ALONG WITH A CONTINUED FLOOD POTENTIAL. RAINFALL AMOUNTS MAY BE HIGHER IN LOCALIZED AREAS DUE TO STRONGER STORMS AND OVER THE UPSLOPE ENHANCED FOOTHILLS AND PALMER DIVIDE. SATURATED SOILS WILL INHIBIT MUCH SOAKING AND COULD CAUSE FLOODING ISSUES QUICKLY. THIS WILL CAUSE RIVERS AND STREAM LEVELS TO RISE AND THE MAIN RIVERS DOWNSTREAM...NAMELY THE SOUTH PLATTE...RESULTING IN ANOTHER SURGE OF WATER TO PUSH DOWN OVER THE WEEKEND. ROCK/MUDSLIDES WILL BE AN ISSUE AS WELL IN THE FOOTHILLS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THURSDAY THROUGH FRIDAY NOON. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR COZ035-036-038>047-049. && SHORT TERM...KRIEDERMAN LONG TERM...ET AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN/ET
Hazardous weather outlook, Jun 10, 11:09 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1109 AM MDT WED JUN 10 2015 COZ030>051-111715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT WED JUN 10 2015 ...A VERY WET WEATHER PATTERN STARTING TODAY...FLOODING CONCERNS INCREASING THURSDAY INTO FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS. A BRIEF TORNADO OR TWO CAN'T BE RULED OUT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM FORT MORGAN TO LIMON. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. AN INCH OF RAIN IN 20 TO 30 MINUTES WILL BE POSSIBLE WITH THE STRONGER STORMS WHICH COULD CAUSE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH A THREAT OF HEAVY RAIN AND FLOODING AGAIN. ABUNDANT MOISTURE WILL COMBINE WITH UPSLOPE FLOW AND AN UPPER LEVEL LOW PRESSURE SYSTEM TO BRING THE WET WEATHER TO THE OUTLOOK AREA. THE FOOTHILLS AND LOCALES CLOSE TO THE FOOTHILLS WILL HAVE THE GREATEST THREAT OF FLOODING THURSDAY AFTERNOON THROUGH MOST OF FRIDAY. THERE IS ALSO THE POSSIBILITY OF SOME OF THE THUNDERSTORMS BECOMING SEVERE THURSDAY AFTERNOON MAINLY OVER THE PALMER DIVIDE. DRIER AND WARMER CONDITIONS WILL GRADUALLY WORK THEIR WAY INTO THE OUTLOOK AREA OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL NOT COMPLETELY VANISH DURING THIS PERIOD BUT CONDITIONS WILL LIKELY RETURN TO THOSE MORE NORMAL FOR THE MIDDLE PART OF JUNE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON...BUT REPORTS OF LARGE HAIL GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Jefferson | 55 hr |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Adams | 43 hr |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Logan, Morgan, Washington | 5 days |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Larimer | 3 days |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Larimer | 45 hr |
| Jun 11, 12:16 PM MDT | River Flood Advisory | BOU | Sedgwick | 8 days |
| Jun 11, 12:16 PM MDT | River Flood Advisory | BOU | Douglas | 36 hr |
| Jun 11, 1:31 PM MDT | Flash Flood Warning | BOU | Larimer | 4 hr |
| Jun 11, 1:35 PM MDT | River Flood Advisory | BOU | Boulder | 30 hr |
| Jun 11, 2:24 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 11, 2:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 11, 3:05 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 11, 3:23 PM MDT | River Flood Advisory | BOU | Larimer | 5 days |
| Jun 11, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 30 min |
| Jun 11, 4:58 PM MDT | Areal Flood Advisory | BOU | Douglas, Jefferson | 3 hr |
| Jun 11, 5:15 PM MDT | Flash Flood Warning | BOU | Arapahoe, Douglas, Elbert | 3 hr |
| Jun 11, 5:27 PM MDT | Flash Flood Warning | BOU | Washington | 4 hr |
Nearby
Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.